Jump to content



Photo

Using Zoloft To Wean Off This Devil Of A Drug


  • Please log in to reply
7 replies to this topic

#1 Aliciaw322

Aliciaw322

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 24 August 2018 - 07:57 PM

Hi everyone. New here! A little back story before I begin. I have used zoloft most of my life. I never took anything else for a while because of back to back pregnancies. Well, when I wasn't pregnant, I started something different. Effexor. Worst mistake of my life. I felt terrible. So, I told my old psychiatrist I wanted to try something else. She told me I DIDNT have to wean off of Effexor, that I'd be fine. I should have known better. I was literally a monster. My husband said I was like a drug addict that needed a fix. It was terrible. So, eventually I went to my gynecologist of all people and she prescribed me zoloft to help. It did. Fast forward a few years, I had a few more kids, used zoloft and felt it wasnt working. My new psych prescribed me Cymbalta. I was like, ok cool. I had been on it for 27 days and for some reason I decided to read up on it. It said it has a similar makeup of effexor. I immediately made an appt with my psych to get off. She ALSO told me that "most people just feel uncomfortable when coming off Cymbalta" Yeah, uncomfortable is the understatement of the year. So here I am, down from 60mg to 30mg. She said take it about 7 days and then just stop...i know that's not right! I will just have to do this myself. I have scripts of zoloft I was prescribed and will taper myself. My question is, what mg do I use to taper and how often do i take it and when? I have HUGE anxiety about taking meds together. Any help would be greatly appreciated. Sorry this was so freaking long. Lol. Thanks!

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,239 posts
  • LocationMissouri

Posted 25 August 2018 - 07:50 AM

Your dr is an idiot. Sorry. I should say welcome first Aliciaw. Now where was I...Oh yea, your dr is an idiot. Obviously he/she does not know about the FDA warning on Cymbalta withdrawal

Most drs phase in a new AD (Antidepressant) at increments of 25R% every week to 10 days as they reduce the old AD by 25% every 7 to 10 days. So for Zoloft this would be 25 mg increase each 7-10 days for 4 or 5 weeks. Of course this is just an average. Some are a little slower and some faster.

Your Cymbalta is at a low enough level there really shouldn't be an issue with them being taken together until you get on the Zoloft by itself.

Let us know how you do and please feel free to come back and vent, ask questions etc.

#3 Aliciaw322

Aliciaw322

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 25 August 2018 - 09:24 AM

I agree, shes an idiot. I even told her that there has been research done on this and cross tapering is what I'd like to do and she said, Oh no! We dont recommend taking two anti depressants at once! She told me I need to stop looking at that stuff online because all it does is scare me. I just said, ok....while thinking to myself I definitely need a new doctor. But anyways, thank you for the reply! So with my 30mg of C I take 25mg of Z with it for 7-10 days. When do I stop taking the C? Like I said, I am VERY scared of mixing meds. Lol

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,239 posts
  • LocationMissouri

Posted 25 August 2018 - 11:55 AM

It would go something like this...

 

30 mg C

30 mg C with 25 mg Z for 7-10 days

20 mg C with 50 mg Z for 7-10 days

10 mg C with 75 mg Z for 7-10 days

100 mg Z

 

Now, some don't find 100 mg to be enough and I have seen others which got by with on 25 mg Z to handle their complete withdrawal.

 

It is trial and error. Be aware of any fevers as that is a sign of serotonin syndrome.


#5 Aliciaw322

Aliciaw322

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 25 August 2018 - 07:27 PM

I only have 30mg C and 60mg C. I actually just lost my insurance too☹

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,239 posts
  • LocationMissouri

Posted 26 August 2018 - 07:20 AM

You can make the right dose by opening the capsules and counting the beads inside and removing the right amount, For example to make a 20 mg capsule open a 30 mg capsule and count the beads, usually around 300. So 20 mg would be 2/3 that amount (200 beads). So remove 100 beads and put the rest back in the capsule.

#7 Aliciaw322

Aliciaw322

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 26 August 2018 - 08:52 AM

Correction. I have about 8 30mg left and 3 60mg. I messaged my psych to see if she will prescribe me more. I doubt it. I dont know what I'll do if she wont prescribe me more so I can get off this. I'll likely go crazy. I cant deal with the withdrawals, honestly.

#8 gail

gail

    God-like

  • Site Supporter
  • 5,549 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 26 August 2018 - 09:12 AM

Hello Alicia,

In a case like this, you need to throw in a white lie like: doc, I decided to give Cymbalta a chance and give it another month to see if it gets better. Keep us posted!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users